Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 5, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 15, 2014, 2:59 PM CDT for 6 counties in Wisconsin. It took effect at Sep 16, 2014, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2014, 2:59 PM CDT (19:59 UTC)
- In effect from
- Sep 16, 2014, 12:00 AM CDT
- Expired
- Sep 16, 2014, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709 WWUS73 KARX 151959 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 259 PM CDT MON SEP 15 2014 ...AREAS OF FROST EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTHWEST WISCONSIN... .COOLER AND DRIER AIR FILTERING INTO WISCONSIN TONIGHT WILL COMBINE WITH LIGHT WINDS TO PRODUCE AREAS OF FROST AFTER MIDNIGHT. EXPECT MUCH OF THIS FROST TO BE CONFINED TO LOCATIONS ALONG AND NORTH OF INTERSTATE 94...AS WELL AS IN THE SPARTA AREA. WIZ017-029-034-042>044-160400- /O.NEW.KARX.FR.Y.0005.140916T0500Z-140916T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 259 PM CDT MON SEP 15 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY. * EXPECT TEMPERATURES TO DIP INTO THE LOW TO MID 30S TONIGHT...RESULTING IN AREAS OF FROST. * THE FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION IF LEFT OUTSIDE OR UNCOVERED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AJ
2 follow-up statements
256 WWUS73 KARX 160147 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 847 PM CDT MON SEP 15 2014 ...FROST OVERNIGHT ACROSS NORTHERN AND CENTRAL WISCONSIN... .FROST IS EXPECTED OVERNIGHT ACROSS NORTHERN AND CENTRAL WISCONSIN THANKS TO A COOLER...DRIER AIRMASS AND LOWS IN THE LOW TO MID 30S. MUCH OF THE FROST WILL BE CONFINED TO LOCATIONS ALONG AND NORTH OF INTERSTATE 94...AS WELL AS THE SPARTA AREA. WIZ017-029-034-042>044-161200- /O.CON.KARX.FR.Y.0005.140916T0500Z-140916T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 847 PM CDT MON SEP 15 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY... * TEMPERATURES IN THE LOW TO MID 30S RESULTING IN FROST * THE FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION IF LEFT OUTSIDE OR UNCOVERED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ZT
457 WWUS73 KARX 160755 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 255 AM CDT TUE SEP 16 2014 ...COOL TEMPERATURES THIS MORNING... .CLEAR SKIES AND CALM WINDS HAVE LED TO TEMPERATURES THIS MORNING IN THE LOW 30S IN CENTRAL AND NORTHERN WISCONSIN. WIZ017-029-034-042>044-161300- /O.CON.KARX.FR.Y.0005.000000T0000Z-140916T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 255 AM CDT TUE SEP 16 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES IN THE LOW TO MID 30S RESULTING IN FROST * THE FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION IF LEFT OUTSIDE OR UNCOVERED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BAUMGARDT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 15, 2:44 PM CDT, 15 minutes earlier.
Area forecast discussion, Sep 15, 2:44 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT MON SEP 15 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 244 PM CDT MON SEP 15 2014
CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED RIDGING OVER WESTERN NORTH AMERICA WHILE TROUGHING DOMINATED
EASTERN CANADA INTO THE GREAT LAKES REGION. THE MAIN SHORTWAVE OF
NOTE WITHIN THIS TROUGH WAS OVER SOUTHERN WI...WHICH WAS RESPONSIBLE
FOR BRINGING THE RAIN TO THE FORECAST AREA THIS MORNING AND EARLY
THIS AFTERNOON. THAT RAIN HAS NOW PUSHED OFF TO THE EAST...ALLOWING
SUBSIDENCE AND DRYING TO SPREAD INTO THE FORECAST AREA. GOES DERIVED
PRECIPITABLE WATER VALUES ARE 0.3-0.5 INCHES ACROSS THE DAKOTAS AND
MN. CLEARING SKIES ACROSS THE DAKOTAS ALONG WITH PEAKS OF SUN INTO
THE FORECAST AREA AS SEEN ON VISIBLE SATELLITE IMAGERY REFLECTS THIS
SUBSIDENCE AND CLEARING. HIGH PRESSURE AT THE SURFACE OVER EASTERN
SOUTH DAKOTA ALSO REFLECTS THE SUBSIDENCE. COOLER AIR HAS ALSO
SPREAD INTO THE REGION...WITH 925MB TEMPS ABOUT 4C COOLER OVER THE
PAST 24 HOURS TO AROUND 8C PER LATEST RAP ANALYSIS. AS SUCH...
TEMPERATURES ARE OFF 10 TO 15 DEGREES COMPARED TO THIS TIME
YESTERDAY.
NO PRECIPITATION IS EXPECTED IN THE SHORT TERM PERIOD...RESULTING
FROM PLENTY OF DRY ADVECTION AND SUBSIDENCE IN THE WAKE OF TODAY\S
SHORTWAVE TROUGH. PRECIPITABLE WATER VALUES FALL INTO THE 0.3-0.5
INCH RANGE AS SEEN UPSTREAM THIS EVENING...THEN STAY THERE THROUGH
TUESDAY. THIS DRY AIR AND ASSOCIATED CLEARING WITH LOSS OF DAYTIME
HEATING MEANS POTENTIAL FOR DECENT RADIATIONAL COOLING TONIGHT.
ADDITIONALLY...IT APPEARS WE SHOULD HAVE A SURFACE RIDGE EXTENDING
FROM THE CENTER OF THE HIGH OVER SOUTH DAKOTA CROSSING THE FORECAST
AREA TONIGHT. IT\S NOT NEARLY AS IDEAL AS HAVING THE HIGH COMING
OVERHEAD...WHICH INSTEAD LOOKS TO TRACK THROUGH WESTERN IA...BUT
CONDITIONS ARE STILL FAVORABLE. THIS SITUATION SUGGESTS FOLLOWING A
BLEND OF MOS GUIDANCE AND 30 DAY BIAS CORRECTED 2 METER OUTPUT FROM
THE RAW MODELS FOR LOWS. THE RESULT ENDS UP WITH MUCH OF THE
FORECAST AREA BETWEEN THE MID 30S AND LOWER 40S...THOUGH SOME OF THE
TYPICAL COLD SPOTS SUCH AS WESTERN TAYLOR COUNTY TO SPARTA...BLACK
RIVER FALLS AND VOLK FIELD WILL FALL INTO THE LOWER 30S. THOSE
TYPICAL COLD SPOTS WOULD BE UNDER THE MOST CONCERN FOR FROST...AND
HAVE COVERED THEM WITH A FROST ADVISORY. MEANWHILE...VALLEYS COULD
SEE SOME FOG AND STRATUS...ESPECIALLY THE SMALLER TRIBUTARIES WHICH
CAN DECOUPLE MORE THAN THE MAIN MISSISSIPPI CHANNEL.
PLENTY OF SUN TUESDAY MORNING SHOULD ALLOW ANY VALLEY FOG/STRATUS TO
MIX OUT QUICKLY. SOME DIURNAL CUMULUS MAY POP UP...BUT NOT ENOUGH TO
RESTRICT HEATING. WITH 925MB TEMPS PROGGED AROUND 10C ON TUESDAY AND
PLENTY OF DRY AIR...HIGHS SHOULD EASILY TOP OUT IN THE 60S WHILE
DEWPOINTS MIX DOWN INTO THE UPPER 30S/LOW 40S.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 244 PM CDT MON SEP 15 2014
MODELS REMAIN IN GOOD AGREEMENT THAT MUCH OF THE LONG TERM PERIOD
THROUGH THURSDAY WILL BE DOMINATED BY HIGH PRESSURE. THERE IS A
BACKDOOR COLD FRONT THAT IS ON TAP TO DROP SOUTH THROUGH THE
FORECAST AREA WEDNESDAY AFTERNOON AND EVENING...BUT AT THIS TIME
THERE DOES NOT APPEAR TO BE ENOUGH MOISTURE FOR THE FRONT TO PRODUCE
PRECIPITATION. PRECIPITABLE WATER VALUES DO CLIMB SLIGHTLY TUESDAY
NIGHT SO IT SHOULD NOT BE AS COOL AS TONIGHT. HOWEVER...NAM/GFS
SOUNDINGS SUGGEST A LIGHTER WIND FIELD THROUGH A DEEPER DEPTH IN THE
MISSISSIPPI RIVER VALLEY...WHICH SHOULD TRANSLATE INTO A GREATER
POTENTIAL FOR VALLEY FOG/STRATUS DESPITE THE DRIER CONDITIONS FROM
TUESDAY. MORE VALLEY FOG COULD OCCUR WEDNESDAY NIGHT...BUT MAY HAVE
TO WATCH FOR POTENTIAL LINGERING CLOUDS ON AND BEHIND THE
AFOREMENTIONED BACKDOOR COLD FRONT. HIGH TEMPERATURES SHOULD GET
BACK UP CLOSE TO SEASONAL NORMS ON WEDNESDAY AS WARMER AIR COMES IN
AHEAD OF THE FRONT. MUCH OF THE COOL AIR BEHIND THE FRONT LOOKS TO
DEFLECT OFF TO THE EAST FOR THURSDAY...ALLOWING HIGH TEMPERATURES TO
END UP SIMILAR TO WEDNESDAY.
FOR THURSDAY NIGHT INTO EARLY NEXT WEEK...THERE HAS BEEN SOME
CHANGES TO THE EXTENDED FORECAST. FIRST...MODELS ARE SLOWER BRINGING
THE 850MB MOISTURE TRANSPORT AND ASSOCIATED INSTABILITY TOWARDS THE
REGION THURSDAY NIGHT...AS WELL AS SHIFTING ITS FOCUS FARTHER NORTH
INTO CENTRAL AND NORTHERN MN. AS A RESULT...ALL PRECIPITATION LOOKS
TO OCCUR WEST OF THE FORECAST AREA AND HAVE THEREFORE DRIED OUT THE
FORECAST. THAT 850MB MOISTURE TRANSPORT STREAM AND HIGHER
PRECIPITABLE WATER UPWARDS OF 1.5 INCHES STILL LOOKS TO MOVE INTO
THE FORECAST AREA FOR FRIDAY...HOWEVER...LIKE THURSDAY NIGHT THE
CONVECTIVE FOCUS APPEARS TO BE SHIFTING NORTH WITH MORE UPPER
RIDGING PROGGED OVER THE AREA. HAVE LOWERED CHANCES SOUTH OF I-90 AS
A RESULT. AN UPPER TROUGH STILL LOOKS ON TRACK TO DIG SOUTHEAST INTO
THE FORECAST AREA FRIDAY NIGHT AND SATURDAY. THIS TROUGH PICKS UP
THE REMNANTS OF CURRENT HURRICANE ODILE ON THE BAJA PENINSULA...
RESULTING IN PLENTIFUL MOISTURE FOR THE UPPER TROUGH TO PRODUCE
CONVECTION AS IT SLIDES THROUGH. FOLLOWED A CONSENSUS FORECAST WHICH
BRINGS CHANCES UP TOWARDS 60. IF CURRENT TRENDS CONTINUE THESE
CHANCES WILL NEED TO GO UP MORE. MAY STILL HAVE TO CONTEND WITH A
SEVERE THREAT...WITH THE TIMING NOW LOOKING MORE LIKE OVERNIGHT
FRIDAY NIGHT INTO SATURDAY MORNING. GENERALLY QUIET CONDITIONS WITH
TEMPERATURES A LITTLE BELOW NORMAL ARE EXPECTED FOR SUNDAY AND
MONDAY AS NORTHWEST FLOW SETS UP AGAIN OVER THE REGION.
HOWEVER...15.12Z ECMWF IS VERY AMPLIFIED IN BRINGING A POTENT UPPER
LOW THROUGH THE REGION ON MONDAY. SHOULD THIS OCCUR...RAIN CHANCES
WILL NEED TO BE INTRODUCED ALONG WITH AT LEAST A 10 DEGREE DROP IN
TEMPERATURES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1217 PM CDT MON SEP 15 2014
RAIN AREA HAS SHIFTED EAST OF BOTH AIRFIELDS. MAIN CLOUD SHIELD
HAS ALSO PUSHED EAST...BUT CUMULUS QUICKLY DEVELOPED BEHIND WITH
PLENTY OF RESIDUAL BOUNDARY LAYER MOISTURE. THIS EXPECTED TO BE
DIURNAL SO CLEAR SKIES SHOULD PREVAIL BY SUNSET. SOME CONCERN WITH
LIGHT WINDS AND CLEAR SKIES THAT THE VALLEY NEAR KLSE COULD SEE
SOME FOG OR STRATUS. WITH DRIER AIR TRYING TO WORK IN AND HIGHER
WINDS SEEN JUST OFF THE SURFACE IN MODEL SOUNDINGS...DO NOT FEEL
WIDESPREAD DENSE FOG IS LIKELY. MAINTAINED PREVIOUS FORECAST OF
BCFG TO COVER THE POSSIBILITY THAT DECOUPLING WILL ALLOW FOR SOME
GROUND FOG.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT TUESDAY FOR
WIZ017-029-034-042>044.
MN...NONE.
IA...NONE.
&&
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...MWHazardous weather outlook, Sep 15, 3:34 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 334 AM CDT MON SEP 15 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 334 AM CDT MON SEP 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY AS HUMID AIR RETURNS TO THE REGION. WHILE IT IS STILL MANY DAYS OUT...THE POTENTIAL APPEARS TO BE INCREASING THAT A FEW OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BAUMGARDT
Nearby
Frost Advisories in Wisconsin, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.